can percocet abuse cause women to not have a menstral cycle?
i started abusing percocet almost a year ago and varied anywhere from 30mg a day to 300mg at the most, i am now in the process is weening myself off & am seeking help through an outpatient rehab center & attending NA meetings, I have experienced withdrawls which is why i decided to ween myself off to see if it will help. I have five pills left which i take smalled pieces of at a time, orally where i used to snort them. But, the past 9 months I have only had a period 4 times and they only lasted 2-4 days. I am not pregnant; and stoped taking my birth control around the time i started using my fieance and i have unprotected sex but have never concieved and i just wondered if the drug addicted had effects on the ability to have a child & not having a menstral cycle. I have read a lot of post on here and they have been very helpful to me in dealing with getting clean so i just want to say thank you to everyone who has inspired me to regain control of my life!
Well first off congrats on realizing u have a problem and getting off of them. To answer ur question, I.haven't seen a doc about it so I'm not sure that's what's causing it (can't think of anything else), I used for 2 years and have only had my period three times during that time. I've been clean for 3 weeks now and still haven't had one. I'm pretty sure that's what's causing it tho bc I don't have any health issues or diseases and not pregnant. If I don't get it within the next few weeks I will be going to get it checked out. Hope this helps and good luck to you!
hi, it could be causing it, these painkillers really throw our entire body out of whack. It could also be from getting off the birth control. This problem is actually becoming more and more common for women, and sometimes the reasons are not clear. I have been dealing with it my whole life, before, during and after my pain pill use and have had lots of tests done and everything is always normal. The only thing I have found that actually works is a vitamin called vitex. Maybe check it out. It is pretty cheap and really does work (when i take it, lol). I think the most important thing to focus on is getting off the percocet right now. You sound like you are on the right track. Keep moving forward, it is so worth it!
When I was abusing pain meds, I didn't have a normal menstrual cycle. It came more like once every 3 months. I, too, was very scared but I can tell you that after 5 days of being off opiates, she can back with a vengeance. HAHA The best news is that you are ready to kick this nasty habit. I can tell you that is the best decision I ever made. The physical symptoms, much like the flu, lasted 5 to 7 days. The mental symptoms (depression, anxiety, sleep disturbances) lasted about 3 weeks, but got less noticeable throughout that time. Good Luck and keep posting! We are all here for you through this.
thanks everyone!, today was a good day. i woke up and didnt even have to urge to use! the worst thing is trying to eat, but i exercise and cook to fill my spare time and i feel that is the best thing; to keep my mind occupied. Its been about a month that i have been cutting back and i did have my period after about 2 weeks but it only lasted a couple days so i think that it should start to get more regular as my body gets clean! thanks for the support i will continue to post my experience on here. im just worried that once i am out and dont have that little piece to help the withdrawl is gonna suck, but i am so happy and know that the little bit of pain will be worth the end result. my family is helping me through this and i made the personal decision to get rid of my cell phone untill im clean and gave up the keys to my car so i wont have any way to get anything that way no matter how tempted i am i wont be able to.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.